Ohio, 2006Damaging Wind in Ohio, July 10, 2006
July 10, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 1:15 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 10, 1:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT MON JUL 10 2006
.SHORT TERM(TONIGHT AND TUESDAY)...
A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST DURING THE LATE
AFTERNOON AND EVENING. BEST CHC FOR DEEP CONVECTION IS DURING THE
AFTERNOON AND EARLY EVENING AS INSTABILITY MAXIMIZES DUE TO FRONTAL
PROXIMITY, MAX HEATING OF THE DAY, LOW LEVEL CONVERGENCE, 40KT LOW
LEVEL JET AND INCREASINGLY MOIST LOW LEVELS IN PRE-FRONTAL SW WAA.
OVERNIGHT WEAK FRONT WASHES OUT OVER OUR CWA THROUGH 12Z TUESDAY.
STALLED FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT TUESDAY
MORNING. SBCAPES GREATER THAN 1500 FROM TUESDAY MID TO LATE MORNING
AND CONTINUING THROUGH TUESDAY AFTERNOON.
&&
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
A WEAK FRONTAL SYSTEM WILL BE LYING ACROSS THE CWA TUESDAY NIGHT
WITH UPPER LEVEL IMPULSES MOVING ALONG IT INTO WEDNESDAY. WILL GO
WITH LIKELY POPS TUESDAY NIGHT INTO WEDNESDAY. FRONT WILL BE CLOSE
BY THROUGH FRIDAY AND WITH UPPER TROF STILL HANGING INTO THE NE U.S.
WILL KEEP CHC POPS. HIGH PRESSURE SHOULD THEN BRING IN A DRYING
TREND WITH ABOVE NORMAL TEMPS LATE WEEK THROUGH THE WEEKEND.
.AVIATION...
AFTERNOON AND EVENING SCT MVFR/IFR IN +TSRAGR WITH WEAK FRONTAL
BOUNDARY IN OUR AREA. GUSTY WINDS IN AND NEAR TSTMS. CONDS VFR
OUTSIDE OF TSTMS AND ALSO AFTER 03Z AS WE STABILIZE. FRONT STALLS
ALONG THE SOUTHERN HALF OF OUR CWA TONIGHT AND RETURNS AS A WARM
FRONT ON TUESDAY. SHOWERS AND TSTMS WILL REDEVELOP ON TUESDAY WITH
SCT MVFR/IFR CONDS IN +TSTMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 10, 3:58 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT MON JUL 10 2006
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-110900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-
458 AM EDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS
WILL BE THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
MDZ001-WVZ012-021>023-041-110900-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
458 AM EDT MON JUL 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 10, 12:34 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 PM EDT MON JUL 10 2006
PAZ013-101830-
LAWRENCE PA-
134 PM EDT MON JUL 10 2006
...INTENSE THUNDERSTORMS...
INTENSE THUNDERSTORMS WILL MOVE ACROSS LAWRENCE COUNTY...
AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 19 MILES WEST OF NEW WILMINGTON...OR
ABOUT 13 MILES SOUTHWEST OF FARRELL...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
HARLANSBURG...NEW CASTLE AND NEW WILMINGTON
THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN
30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Local storm report, Jul 10, 12:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG SHARON 41.23N 80.50W
07/10/2006 MERCER PA EMERGENCY MNGR
TREES DOWN IN SHARON.
&&
TPARRISHSpecial weather statement, Jul 10, 1:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT MON JUL 10 2006
PAZ008-014-015-101845-
BUTLER PA-CLARION PA-VENANGO PA-
201 PM EDT MON JUL 10 2006
...STRONG THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...CLARION AND BUTLER...
AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF CLINTONVILLE...OR
ABOUT 5 MILES NORTHEAST OF GROVE CITY...MOVING EAST AT 25 MPH. A
SECOND THUNDERSTORM WAS STARTING TO MOVE EASTWARD ACROSS NORTHERN
VENANGO COUNTY. ANY OF THESE STRONG THUNDERSTORMS CAN HAVE WIND
GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1 INCH WHICH
CAN CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. LIGHTNING
IS ALSO A THREAT.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE
PARK...POLK...SENECA...SUGARCREEK AND VAN
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH....PREFERABLY INSIDE A STRONG BUILDING. ALSO AVOID GOING
THROUGH AREAS WITH PONDED WATER.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Local storm report, Jul 10, 1:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 10 W NEW CASTLE 41.00N 80.54W
07/10/2006 M0.88 INCH MAHONING OH PUBLIC
REPORTED IN EDINBURG.
&&
TPARRISHLocal storm report, Jul 10, 1:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 W NEW CASTLE 41.00N 80.44W
07/10/2006 M0.88 INCH LAWRENCE PA PUBLIC
&&
TPARRISHSpecial weather statement, Jul 10, 1:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT MON JUL 10 2006
OHZ041-PAZ013-014-101930-
BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
234 PM EDT MON JUL 10 2006
...STRONG THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...BUTLER AND LAWRENCE...
AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SALEM...OR ABOUT 5
MILES NORTH OF HOMEWORTH...MOVING SOUTHEAST AT 25 MPH. THESE STORMS
CAN HAVE WIND GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1
INCH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...NEW CASTLE...
COLUMBIANA AND SALEM
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Thunderstorm Wind, Columbiana
- When
- July 10, 2:00 PM EST
- Where
- Columbiana County, 3 mi S of Columbiana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.833, -80.633
Trees and power lines blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10, 2006$12 million · F1 · 6 events
- Flooding in Nebraska, July 10, 2006$1.7 million · 4 events
- Hail and Damaging Winds in Oklahoma, July 10, 20061 injured · $313,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Ohio, July 10, 2006$316,000 · 1 in hail · 31 events
- Flash Flooding and Lightning Strike in Puerto Rico, July 10, 2006$605,000 · 3 events
- Flash Flooding in Nebraska, July 10, 2006$550,000 · 2 events
- Damaging Winds in Texas, July 10, 2006$175,000 · 57 kt wind · 3 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, July 10, 20065 injured · 1 event
- Flash Flood in Kansas, July 10, 2006$50,000 · 1 event
- Damaging Winds in New York, July 10, 2006$40,000 · 52 kt wind · 3 events
- Flash Flood in Utah, July 10, 2006$25,000 · 1 event
- Hail and Damaging Winds in Oklahoma, July 10, 2006$8,000 · 61 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521097.